Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 23, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 20, 2018, 3:16 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 20, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 3:16 AM EDT (07:16 UTC)
- In effect from
- Jul 20, 2018, 8:00 AM EDT
- Expired
- Jul 20, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WHUS41 KCAR 200716 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 316 AM EDT Fri Jul 20 2018 MEZ029-030-201530- /O.NEW.KCAR.BH.S.0023.180720T1200Z-180721T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 316 AM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * Timing...Today into early this evening. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ MCB
2 follow-up statements
609 WHUS41 KCAR 201325 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 925 AM EDT Fri Jul 20 2018 MEZ029-030-210000- /O.CON.KCAR.BH.S.0023.000000T0000Z-180721T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 925 AM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * Timing...Today into early this evening. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Norcross
232 WHUS41 KCAR 202355 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 755 PM EDT Fri Jul 20 2018 MEZ029-030-210100- /O.EXP.KCAR.BH.S.0023.000000T0000Z-180721T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 755 PM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 19, 11:37 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 19, 11:37 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1137 PM EDT Thu Jul 19 2018 .SYNOPSIS... High pressure will remain ridged across the region through Friday then exit to the east Saturday. Low pressure will lift across the region Sunday into Monday. && .NEAR TERM /THROUGH FRIDAY/... 11:40 PM Update...Forecast remains on track with clear skies across the area. Only adjustment was to lower temps a couple degrees early in the overnight period. Previous discussion: High pressure will remain across the region tonight through Friday keeping skies clear across the forecast area. Low temperatures tonight will generally range from the upper 40s to around 50 across northern areas, though locally colder readings are possible in northwest areas. Low temperatures across the remainder of the forecast area will generally range from the lower to mid 50s. High temperatures Friday will range through the upper 80s across much of the forecast area. Mid to upper 80s are expected across interior Downeast areas, with around 80 to the lower 80s along the Downeast coast. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... The short term will begin with high pressure and a strong upper ridge still in control of of the weather pattern over the state through Sat. Mostly clear skies should allow plenty of mixing, and with 850mb temps getting around 13-16C, highs in the mid to even upper 80s appear likely for interior locations. Bangor and much of Downeast will have feel the effects of onshore flow and stay a bit cooler. Clouds will increase Sat night into Sun as the western edge of the upper ridge erodes and a subtropical low moves up the east coast. There is some disagreement in the models on the exact track of this low, with the GFS and ECMWF taking it into New England, while the CMC and NAM move it further west toward eastern Lake Ontario. Given a bit of a western shift in the overall model consensus from the 00z run, the increase of POPS was slowed some, due to increased uncertainty on just how much precip coverage makes it in earlier in the event. GYX had similar thinking, so the POPs along the border area are fairly well collaborated. However, given the deep moisture content expected and possibility for some modest convection, it's quite possible some areas could pick up a half inch or more through 00z Mon, but for now QPF totals were kept under a half inch. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The long term looks to be fairly active, thanks to a persistent trough to our west, and a cut-off upper low dipping into the Southeast US. Both will help to form a conveyor belt for moisture to move into New England next week. Most places are in chance to likely POPs almost every period during the long-term, with the most consistent higher POPs generally for central and northern areas. Of course, it won't be raining the whole time across all or even part of the CWA, but in this sort of a pattern, the fine tuning of timing details will have to wait until we get closer and models can come into better agreement on timing of individual impulses and waves riding up the western side of this ridge. There's likely to be frequent periods of instability through much of next week, so at least a slight chance of thunder was included for most periods. As of right now, models are pointing to a potential for a bit of a break in the pattern later next week, as the upper trough may shift eastward and help push a front through the state. It could happen as early as later Thursday, or not until sometime Friday. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR conditions are expected through Friday. There is the chance of a brief period of MVFR or even IFR Vsby in patchy fog at KPQI and/or KHUL toward sunrise Friday morning. SHORT TERM: VFR conditions expected through Sat. Low clouds and possible patchy fog and a few showers move into the coast and perhaps as far inland as KBGR Sat night into Sun AM, with IFR CIGs certainly possible. MVFR to IFR CIGs and shower activity are expected to spread north across the rest of the state during the day Sun, and some thunderstorms are possible as far north as KHUL during the afternoon. Ongoing MVFR to IFR CIGs are likely around the area Mon and Tue as showers and thunderstorms continue. && .MARINE... NEAR TERM: The wind and seas are expected to remain below small craft advisory levels tonight through Friday. SHORT TERM: Light winds and seas generally 4 feet or less expected through Sat night. Winds will increase during the day Sun, with seas forecast to approach 5 feet offshore Hancock County by Sun eve. SCA criteria for seas may be reached Mon into Tue as gradually building S'ly swells combine with the increased wind waves. Wind gusts currently look to remain 20kts or less. Fog will likely become an issue by later in the weekend and into next week as a warm and moist air mass passes over the cool ocean waters. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Norcross Short Term...Kredensor Long Term...Kredensor Aviation...CB/Norcross/Kredensor Marine...CB/Norcross/Kredensor
Hazardous weather outlook, Jul 20, 3:13 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 313 AM EDT Fri Jul 20 2018 MEZ001>006-010-011-015>017-031-032-210715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 313 AM EDT Fri Jul 20 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-210715- Coastal Hancock-Coastal Washington- 313 AM EDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-210715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 313 AM EDT Fri Jul 20 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.